MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7005
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 80% stenosed, 2.75x20mm target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.The 3.0mm x 8mm quantum maverick balloon catheter was advanced for dilation.However, during inflation at 18 atmospheres, the balloon ruptured.The device was completely removed from the patient's body and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 80% stenosed, 2.75x20mm target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.The 3.0mm x 8mm quantum maverick balloon catheter was advanced for dilation.However, during inflation at 18 atmospheres, the balloon ruptured.The device was completely removed from the patient's body and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.Returned product consisted of a quantum maverick balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a longitudinal tear 8mm from the tip approximately 10mm long.There is blood present in the inflation lumen, guidewire lumen, and balloon.The balloon is loosely folded.The reported information indicates the device was inflated to 18atm; therefore, there is no indication the device was inflated over rbp.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8025658
Report Number2134265-2018-62517
Device Sequence Number1434569
Product Code LOX
UDI-Device Identifier08714729392569
UDI-Public08714729392569
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2021
Device Model Number7005
Device Catalogue Number7005
Device Lot Number0022320642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer11/07/2018
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1